Alert archive / Missouri / High Wind Warnings in 2025
High Wind Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this high wind warning at Apr 30, 2025, 4:36 PM CDT for 19 counties in Missouri. It took effect at Apr 30, 2025, 5:00 PM CDT. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2025, 4:36 PM CDT (21:36 UTC)
- In effect from
- Apr 30, 2025, 5:00 PM CDT
- Expired
- Apr 30, 2025, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
Counties Barry County, MO, Barton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 24 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:27 PM CDT | NON-TSTM WND DMG | 1 N Monett, MO | Non-thunderstorm wind gust downed a tree on powerlines. |
| Apr 30, 5:27 PM CDT | NON-TSTM WND DMG | Mount Vernon, MO | Large tree down due to non-thunderstorm wind damage. |
| Apr 30, 5:55 PM CDT | NON-TSTM WND DMG | 3 Se Miller, MO | Non thunderstorm winds downed powerlines across 96 highway. |
| Apr 30, 6:00 PM CDT | NON-TSTM WND DMG | 1 W Aurora, MO | Non thunderstorm winds downed a tree, blocking the roadway in Aurora. |
| Apr 30, 6:21 PM CDT | NON-TSTM WND DMG | 5 Sse Willard, MO | KSGF ASOS reports peak non-thunderstorm wind gust of 53 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS73 KSGF 302136 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 436 PM CDT Wed Apr 30 2025 MOZ066-067-077-078-088-089-093-094-101-102-010100- /O.NEW.KSGF.HW.W.0004.250430T2200Z-250501T0100Z/ Vernon-St. Clair-Barton-Cedar-Jasper-Dade-Newton-Lawrence- McDonald-Barry- Including the cities of South West City, Carthage, El Dorado Springs, Stockton, Cassville, Greenfield, Aurora, Appleton City, Meinert, Tiffin, Pineville, Marionville, Neosho, Filley, Anderson, Kenoma, Goodman, Caplinger Mills, Madry, Johnson City, Mount Vernon, Lamar, Cedar Springs, Joplin, Noel, Monett, Rocky Comfort, Lockwood, Nevada, and Arnica 436 PM CDT Wed Apr 30 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast wind gusts up to 50-70 mph expected. * WHERE...Barry, Barton, Cedar, Dade, Jasper, Lawrence, McDonald, Newton, St. Clair, and Vernon Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf JD
3 follow-up statements
518 WWUS73 KSGF 302248 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 548 PM CDT Wed Apr 30 2025 MOZ066-077-088-093-101-010000- /O.CAN.KSGF.HW.W.0004.000000T0000Z-250501T0100Z/ Vernon-Barton-Jasper-Newton-McDonald- Including the cities of South West City, Lamar, Joplin, Noel, Carthage, Rocky Comfort, Pineville, Neosho, Nevada, Anderson, Kenoma, and Goodman 548 PM CDT Wed Apr 30 2025 ...HIGH WIND WARNING IS CANCELLED... $$ MOZ068-069-079-080-090-091-095-103-104-010100- /O.EXA.KSGF.HW.W.0004.000000T0000Z-250501T0100Z/ Hickory-Camden-Polk-Dallas-Greene-Webster-Christian-Stone-Taney- Including the cities of Buffalo, Nixa, Weaubleau, March, Marshfield, Quincy, Indian Point, Roach, Cross Timbers, Ozark, Charity, Springfield, Selmore, Crane, Edgewater Beach, Pittsburg, Ozark Beach, Kimberling City, Plad, Hermitage, Foose, Powersite, Branson, Seymour, Bolivar, Windyville, Rogersville, Decaturville, Silver Dollar City, Osage Beach, Village of Four Seasons, Wheatland, Hollister, Northview, Christian Center, Forsyth, Camdenton, Elsey, Kirbyville, and Olive 548 PM CDT Wed Apr 30 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds with gusts up to 50-60 mph. * WHERE...Camden, Hickory, Christian, Dallas, Greene, Polk, Stone, Taney, and Webster Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MOZ067-078-089-094-102-010100- /O.CON.KSGF.HW.W.0004.000000T0000Z-250501T0100Z/ St. Clair-Cedar-Dade-Lawrence-Barry- Including the cities of Cedar Springs, Tiffin, Madry, Monett, El Dorado Springs, Stockton, Marionville, Greenfield, Lockwood, Aurora, Cassville, Appleton City, Meinert, Filley, Johnson City, Arnica, Caplinger Mills, and Mount Vernon 548 PM CDT Wed Apr 30 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds with gusts up to 50-60 mph. * WHERE...Barry, Cedar, Dade, Lawrence, and St. Clair Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf JD
857 WWUS73 KSGF 302359 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 659 PM CDT Wed Apr 30 2025 MOZ067-078-089-094-102-010100- /O.CAN.KSGF.HW.W.0004.000000T0000Z-250501T0100Z/ St. Clair-Cedar-Dade-Lawrence-Barry- Including the cities of Cedar Springs, Tiffin, Madry, Monett, El Dorado Springs, Stockton, Marionville, Greenfield, Lockwood, Aurora, Cassville, Appleton City, Meinert, Filley, Johnson City, Arnica, Caplinger Mills, and Mount Vernon 659 PM CDT Wed Apr 30 2025 ...HIGH WIND WARNING IS CANCELLED... $$ MOZ068-069-079-080-090-091-095-103-104-010100- /O.CON.KSGF.HW.W.0004.000000T0000Z-250501T0100Z/ Hickory-Camden-Polk-Dallas-Greene-Webster-Christian-Stone-Taney- Including the cities of Buffalo, Nixa, Weaubleau, March, Marshfield, Quincy, Indian Point, Roach, Cross Timbers, Ozark, Charity, Springfield, Selmore, Crane, Edgewater Beach, Pittsburg, Ozark Beach, Kimberling City, Plad, Hermitage, Foose, Powersite, Branson, Seymour, Bolivar, Windyville, Rogersville, Decaturville, Silver Dollar City, Osage Beach, Village of Four Seasons, Wheatland, Hollister, Northview, Christian Center, Forsyth, Camdenton, Elsey, Kirbyville, and Olive 659 PM CDT Wed Apr 30 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds up to 50 mph. * WHERE...Camden, Hickory, Christian, Dallas, Greene, Polk, Stone, Taney, and Webster Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf JD
513 WWUS73 KSGF 010052 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 752 PM CDT Wed Apr 30 2025 MOZ068-069-079-080-090-091-095-103-104-010200- /O.EXP.KSGF.HW.W.0004.000000T0000Z-250501T0100Z/ Hickory-Camden-Polk-Dallas-Greene-Webster-Christian-Stone-Taney- Including the cities of Buffalo, Nixa, Weaubleau, March, Marshfield, Quincy, Indian Point, Roach, Cross Timbers, Ozark, Charity, Springfield, Selmore, Crane, Edgewater Beach, Pittsburg, Ozark Beach, Kimberling City, Plad, Hermitage, Foose, Powersite, Branson, Seymour, Bolivar, Windyville, Rogersville, Decaturville, Silver Dollar City, Osage Beach, Village of Four Seasons, Wheatland, Hollister, Northview, Christian Center, Forsyth, Camdenton, Elsey, Kirbyville, and Olive 752 PM CDT Wed Apr 30 2025 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... The high wind threat has ended. $$ For more information from the National Weather Service, visit http://weather.gov/sgf JD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this high wind warning went out at Apr 30, 2:02 PM CDT, 2 hours 34 minutes earlier. Its key messages:
- Flood Watch continues through 7 AM Thursday with another round of showers and thunderstorms this afternoon into tonight.
- Shower and thunderstorm chances continue during the day Thursday. Therefore, any lingering flood impacts may continue for areas receiving more heavy rainfall.
Area forecast discussion, Apr 30, 2:02 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
202 PM CDT Wed Apr 30 2025
.KEY MESSAGES...
- Flood Watch continues through 7 AM Thursday with another round
of showers and thunderstorms this afternoon into tonight.
- Shower and thunderstorm chances continue during the day
Thursday. Therefore, any lingering flood impacts may continue
for areas receiving more heavy rainfall.
&&
.SHORT TERM /THROUGH THURSDAY/...
Issued at 201 PM CDT Wed Apr 30 2025
Synoptic overview and current conditions: Water vapor imagery and
upper level analysis show a large scale trough shifting into the
central and southern plains, and another shortwave trough
shifting southeast across Montana and northwest Wyoming.
Regional radar shows a thunderstorm complex over eastern
Oklahoma into Texas shifting east northeast, with the northern
edge of precipitation shifting into southwest Missouri. A
stationary boundary was located along the MO/AR border.
Temperatures were ranging from the mid 60s to mid 70s with the
warmer conditions in areas across southern Missouri which have
broken out of the cloud cover.
Rest of this afternoon into tonight: The thunderstorm complex
should continue shifting east-northeast with the northern
portions of this pushing across mostly southern Missouri within
our CWA. Some instability has crept into far southern Missouri
and will need to monitor this area for potential strong to
severe wind gusts. Can't entirely rule out a brief spin-up
tornado given near the surface front. The better severe weather
chances will occur further south of the CWA within a higher area
of instability. CAMS shift the majority of this convection to
the east of the CWA by 04-06z, so most of the precipitation will
occur in the remainder of the afternoon and evening. During the
overnight hours, the southern/central plains shortwave should
shift into the area. Pops will continue, but should be lower
behind the MCS. We are expecting low stratus to build into the
area overnight tonight.
Thursday-Thursday night: The shortwave will continue to lift
northeast through the area while the northern stream system will
drop southeast into the mid and upper Mississippi valley
regions. Additional rain chances will continue through Thursday
night, however the risk for the heavy rain/flood potential
should come to an end by Thursday morning.
Will continue the flood watch through 7 AM Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 201 PM CDT Wed Apr 30 2025
The upper trough will then begin to shift into the area from the
northwest on Friday into Friday night. This will keep at least
low pops in the forecast through Friday night. Differences are
showing up in how the trough is handled over the weekend. Some
of the models start to cut off the low east of the area and may
linger low precipitation chances over the area through the
weekend. Some of the models are pushing a more progressive
trough trough which would keep generally dry conditions in
through the weekend as high pressure builds into the area. We
will likely keep in some low pops in at least our eastern CWA
through the weekend and diminish pops below 15% over the west.
We should get some upper level ridging in between two trough
axis early next week with a dry and slightly warmer
temperatures.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1209 PM CDT Wed Apr 30 2025
For the 18z TAFS, a thunderstorm complex was over eastern
Oklahoma and will continue to lift northeast and into southern
Missouri this afternoon and evening. Will likely see MVFR
within the convection. The convection should clear east of the
TAF sites by 02z and then stratus builds back into the area
overnight with MVFR and IFR conditions. Some of the winds within
the convection may gust up to 45 to 50 kts.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Thursday morning for KSZ073-097-101.
MO...Flood Watch through Thursday morning for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Apr 30, 2:08 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 208 PM CDT Wed Apr 30 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 208 PM CDT Wed Apr 30 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Marginal hail risk. Marginal thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... A thunderstorm complex will move into the area this afternoon and evening, with a risk of heavy rainfall and potentially some localized flooding. In addition, some of the stronger storms will be capable of hail to the size of quarters, damaging wind gusts in excess of 60 mph and a low end risk of a spin-up tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional scattered showers and thunderstorms will bring more rainfall and lightning risk to the region through Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 30, 10:44 AM CDT, 5 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1044 AM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM Tstm Wnd Dmg 2 SW Strafford 37.25N 93.16W
04/29/2025 Greene MO Public
Delayed report. Branches down even some
trees down. Only one critical damage spotted
so far was one shed destroyed by fallen
trees.
&&
TEOLocal storm report, Apr 30, 1:21 PM CDT, 3 hours 15 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Springfield MO
121 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Tstm Wnd Dmg 1 S Aurora 36.96N 93.72W
04/29/2025 Lawrence MO Public
Corrects previous tstm wnd dmg report from 1
S Aurora for time. Facebook photo of
significant roof damage to Aurora Church of
Christ. Time based on radar.
&&
TEOSpecial weather statement, Apr 30, 4:26 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
426 PM CDT Wed Apr 30 2025
MOZ066-077-088-093-101-302200-
Vernon MO-Barton MO-Jasper MO-Newton MO-McDonald MO-
426 PM CDT Wed Apr 30 2025
...STRONG THUNDERSTORMS WILL IMPACT BARTON...NEWTON...WESTERN
MCDONALD...SOUTHEASTERN VERNON AND JASPER COUNTIES THROUGH 500 PM
CDT...
At 425 PM CDT, weather observation equipment measured strong winds
along a line extending from near Sheldon to Duquesne to near Lanagan.
Movement was northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Weather instruments.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fidelity, Duquesne, Sarcoxie, Lamar Heights, Carthage, Fairview,
Joplin, Prairie State Park, South West City, Iron Gates, Racine,
Neosho, Boston, Atlas, Oakton, Seneca, Golden City, Nashville,
Ritchey, and Brooklyn Heights.
This includes the following highways...
Interstate 44 between mile markers 0 and 30.
Interstate 49 between mile markers 4 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9462 3761 9462 3770 9407 3735 9409
3680 9407 3650 9459
TIME...MOT...LOC 2125Z 229DEG 34KT 3761 9423 3709 9445 3662 9441
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NelsonThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:12 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Apr 30, 2:53 AM CDT | River Flood Warning | SGF | Jasper | 24 hr |
| Apr 30, 3:31 AM CDT | Areal Flood Warning | SGF | Barton, Jasper | 12 hr |
| Apr 30, 5:29 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 46 min |
| Apr 30, 6:32 AM CDT | River Flood Warning | SGF | Cedar | 47 hr |
| Apr 30, 7:14 AM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 12 hr |
| Apr 30, 8:05 AM CDT | River Flood Warning | SGF | Vernon | 45 hr |
| Apr 30, 8:06 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Apr 30, 8:08 AM CDT | River Flood Warning | SGF | Pulaski | 45 hr |
| Apr 30, 8:09 AM CDT | River Flood Advisory | SGF | Phelps | 24 hr |
| Apr 30, 8:21 AM CDT | River Flood Advisory | SGF | Shannon | 25 hr |
| Apr 30, 8:22 AM CDT | River Flood Advisory | SGF | Shannon | 45 hr |
| Apr 30, 8:25 AM CDT | River Flood Warning | SGF | Shannon | 35 hr |
| Apr 30, 8:40 AM CDT | River Flood Advisory | SGF | Jasper | 7 hr |
| Apr 30, 8:40 AM CDT | River Flood Advisory | SGF | Jasper, Newton | 7 hr |
| Apr 30, 3:21 PM CDT | River Flood Warning | SGF | Jasper | 66 hr |
| Apr 30, 3:28 PM CDT | River Flood Warning | SGF | Jasper, Newton | 47 hr |
| Apr 30, 4:26 PM CDT | Special Weather Statement | SGF | Barton, Jasper, Newton | 34 min |
| Apr 30, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 33 min |
| Apr 30, 6:03 PM CDT | Tornado Warning | SGF | Texas | 27 min |
Nearby
High Wind Warnings in Missouri, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.